Qiang ZENG 曾强
Assistant Professor

Academic Qualifications

  • Ph.D. in Mathematics, University of Illinois at Urbana-Champaign, USA (2014)
  • M.S. in Mathematics, University of Illinois at Urbana-Champaign, USA (2009)
  • B.S. in Statistics, Beijing Normal University, China (2007)

Working Experiences

  • 08/2020—present, Assistant Professor, University of Macau, Macau
  • 08/2018—08/2020, Assistant Professor, Queens College, City University of New York, New York
  • 01/2016—08/2018, Boas Assistant Professor, Northwestern University, Evanston, Illinois
  • 08/2015—12/2015, Postdoc Fellow, Mathematical Sciences Research Institute, Berkeley, California
  • 08/2014—07/2015, Postdoc Fellow,  Harvard University, Cambridge, Massachusetts

Award and Honor

  • Macau FDCT 0132/2020/A3, 2021–2024.
  • AMS-Simons Travel Grant, 2017–2020.
  • Graduate College Dissertation Fellowship, UIUC, Fall 2013–Spring 2014.
  • Bourgin Fellowship and University Fellowship, UIUC, Spring 2013.
  • Ranked as excellent teacher by students, UIUC, Spring 2012.


  • Advanced probability theory
  • Bayesian method in data analysis
  • Multivariate data analysis
  • Time series analysis
  • Quantitative reasoning for health sciences
  • Applied statistics
  • Stochastic processes
  • Introduction to Probability and Mathematical Statistics (Queens College)
  • Functions of Real Variables (Queens College)
  • Introduction to Mathematical Probability (Queens College)
  • Multivariable differential calculus (Northwestern University)
  • Integral calculus of one variable functions and series, (Northwestern University)
  • Probability and stochastic processes (Northwestern University)


Research Interests

  • General areas: probability and statistics, functional analysis, mathematical physics.
  • Specific fields: spin glasses, noncommutative probability.

Publications and Preprints

  1. Hao Xu and Qiang Zeng. Hessian spectrum at the global minimum and topology trivialization of locally isotropic Gaussian random fields. Submitted. arXiv:2210.15254.
  2. Antonio Auffinger and Qiang Zeng. Complexity of Gaussian random fields with isotropic increments: critical points with given indices. Submitted. arXiv:2206.13834.
  3. Antonio Auffinger and Qiang Zeng. Complexity of Gaussian random fields with isotropic increments. Submitted. arXiv:2007.07668.
  4. Marius Junge and Qiang Zeng. Ultraproduct methods for mixed q-Gaussian algebras. Submitted. arXiv:1505.07852.
  5. Antonio Auffinger, Wei-Kuo Chen, and Qiang Zeng. The SK model is infinite step replica symmetry breaking at zero temperature. Communications on Pure and Applied Mathematics, 73(5): 921–943 (2020).
  6. Antonio Auffinger and Qiang Zeng. Existence of two-step replica symmetry breaking for the spherical mixed p-spin glass at zero temperature. Communications in Mathematical Physics, 370(1): 377–402 (2019).
  7. Brent Nelson and Qiang Zeng. Free monotone transport for infinite variables. International Mathematics Research Notices, 2018(17): 5486–5535 (2018).
  8. Marius Junge, Sepideh Rezvani, and Qiang Zeng. Harmonic analysis approach to Gromov–Hausdorff convergence for noncommutative tori. Communications in Mathematical Physics, 358(3): 919–994 (2018).
  9. Brent Nelson and Qiang Zeng. An application of free transport to mixed q-Gaussian algebras. Proceedings of the American Mathematical Society, 144(10): 4357–4366 (2016).
  10. Marius Junge and Qiang Zeng. Subgaussian 1-cocycles on discrete groups. Journal of the London Mathematical Society, 92(2): 242–264 (2015).
  11. Qiang Zeng. Kolmogorov’s law of the iterated logarithm for noncommutative martingales. Annales de l’Institut Henri Poincaré Probabilités et Statistiques, 51(3):1124–1130 (2015).
  12. Marius Junge and Qiang Zeng. Noncommutative martingale deviation and Poincaré type inequalities with applications. Probability Theory and Related Fields, 161(3-4): 449–507 (2015).
  13. Qiang Zeng. Poincaré type inequalities for group measure spaces and related transportation cost inequalities. Journal of Functional Analysis, 266(5): 3236–3264 (2014).
  14. Marius Junge and Qiang Zeng. Noncommutative Bennett and Rosenthal inequalities. The Annals of Probability, 41(6): 4287–4316 (2013).


  • Journals Refereed: Advances in Mathematics, Annales de l’Institut Henri Poincaré D, Communications in Mathematical Physics, Electronic Journal of Probability, Frontiers of Mathematics in China, Illinois Journal of Mathematics, Journal of Functional Analysis, Journal/Proceedings of the London Mathematical Society, Journal of Theoretical Probability, Michigan Mathematical Journal, Taiwanese Journal of Mathematics.
  • Co-organizer of probability seminar at Northwestern University, Winter 2016–Spring 2018.
  • Scientific committee member for Midwest Probability Colloquium 2018.
  • Reviewer for Mathematical Reviews (MathSciNet).

Contact Details

Faculty of Science and Technology
University of Macau, E11
Avenida da Universidade, Taipa,
Macau, China

Room: E11-3078
Telephone: (853) 8822-4969
Fax: (853) 8822-2426
Email: qiangzeng